IGB

Connexion

(Article of periodic en Anglais - 2011)

Document title

Numerical computations of a theoretical model of ribbed moraine formation

Authors(s) and Affiliation(s)

CHAPWANYA M. (1) ; CLARK C.D. (2) ; FOWLER A.C. (3) ;
(1) Dep. of Mathematics and Applied Mathematics, Univ., Pretoria, AFRIQUE DU SUD
(2) Dept. of Geography, Univ., Sheffield, ROYAUME-UNI
(3) MACSI, Dep. of Mathematics and Statistics, Univ., Limerick, IRLANDE

Abstract

The AA. develop numerical solutions of a theoretical model which has been proposed to explain the formation of subglacial bedforms. The model has been shown to have the capability of producing bedforms in two dimensions, when they may be interpreted as ribbed moraine. However, these investigations have left unanswered the question of whether the theory is capable of producing fully three-dimensional bedforms such as drumlins. The AA. show that, while the three-dimensional calculations show realistic quasi-three-dimensional features such as dislocations in the ribbing pattern, they do not produce genuine three-dimensional drumlins. The AA. suggest that this inadequacy is due to the treatment of subglacial drainage in the theory as a passive variable, and thus that the three-dimensional forms may be associated with conditions of sufficient subglacial water flux

Source

Article of periodic

published at : Earth surface processes and landforms / ISSN 0197-9337 / CODEN ESPLDB

Editor : Wiley, Chichester - ROYAUME-UNI (1981)

Millesime : 2011, vol. 36, no8 [pp. 1105-1112]

Bibliographic references : 29 ref.

Collation : 9 fig., 1 tabl.

Language

Anglais

INIST-CNRS, Cote INIST : 17355

Digital Object Identifier

Go to electronic document thanks to its DOI : doi:10.1002/esp.2138

Tous droits réservés © Prodig - Bibliographie Géographique Internationale (BGI), 2011
Refdoc record number (ud4) : 24700564 : Permanent link - XML version
Powered by Pxxo